MAUDE Adverse Event Report: ETHICON INC. PDS II SUTURE 8-18"(45CM) 0 VIO; SUTURE, SURGICAL, ABSORBABLE

ETHICON INC. PDS II SUTURE 8-18"(45CM) 0 VIO; SUTURE, SURGICAL, ABSORBABLE
Catalog Number ZB740
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Wound Dehiscence (1154); No Code Available (3191)
Date of Event 04/16/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested and the following was obtained: the patient demographic info: weight, bmi at the time of the index procedure => no information.Did the operating surgeon observe any suture deficiency or anomaly before, during after the suture placement? => no, he didn't.Date of reoperation.=> (b)(6) 2018.Other relevant patient history / concomitant medications? => no information.What is the physician¿s opinion as to the etiology of or contributing factors to this event? => 2 surgeons out of 3 whom the sales rep met commented that event occurred because the patient was fat.What is the patient¿s current status? => stable.".
 
Event or Problem Description
It was reported that a patient underwent open total gastrectomy procedure on (b)(6) 2018 and suture was used to close the wound on fascia with interrupted technique.Post operatively, the patient coughed in the ward.A second procedure was performed on (b)(6) 2018 and suture was found broken, the tissue was not cut when wound dehisced.The surgeon opined that strong force was applied to the suture during bucking since the patient was obese.The patient is reported as stable.Additional information was requested.

Brand Name
PDS II SUTURE 8-18"(45CM) 0 VIO
Common Device Name
SUTURE, SURGICAL, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key7495910
Report Number2210968-2018-72662
Device Sequence Number16192182
Product Code NEW
UDI-Device Identifier10705031062108
UDI-Public10705031062108
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
N18331
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberZB740
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/17/2018
Initial Report FDA Received Date05/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;